Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On dual spaces with bounded sequences without weak$ \sp *$-convergent convex blocks

Author: Thomas Schlumprecht
Journal: Proc. Amer. Math. Soc. 107 (1989), 395-408
MSC: Primary 46B20
MathSciNet review: 979052
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we show that if $ {X^ * }$ contains bounded sequences without weak* convergent convex blocks, then it contains an isometric copy of $ {L_1}\left( {{{\left\{ {0,1} \right\}}^{{\omega _1}}}} \right)$.

References [Enhancements On Off] (What's this?)

  • [ABZ] S. A. Argyros, J. Bourgain and T. Zachariades, A result on the isomorphic embeddability of $ {l_1}\left( \Gamma \right)$, Stud. Math. 78 (1984), 77-92.
  • [B] J. Bourgain, La propiété de Radon-Nikodym, Publication des Math. de'l Université Pierre et Marie Currie, 36 (1979).
  • [BD] J. Bourgain and J. Diestel, Limited operators and strict cosingularity, Math. Nachrichten 119 (1984), 55-58. MR 774176 (86d:47024)
  • [DE] L. Drewnowski and G. Emmanuele, On Banach spaces with the Gelfand-Phillips property II, preprint, 1986. MR 1053378 (92a:46016)
  • [F] D. Fremlin, Consequences of Martin's axiom, Cambridge University Press, 1985.
  • [HJ] J. Hagler and W. B. Johnson, On Banach spaces whose dual balls are not weak*-sequentially compact, Israel J. Math. 28/4 (1977), 325-330. MR 0482086 (58:2173)
  • [Hy] R. Haydon, An unconditional result about Grothendieck spaces, preprint, 1986. MR 891155 (88g:46029)
  • [HLO] R. Haydon, M. Levy and E. Odell, On sequences without weak*-convergent convex block subsequences, Proc. Amer. Soc. 101 (1987), 94-98. MR 883407 (89d:46014)
  • [O] E. Odell, Applications of Ramsey theorems to Banach space theory, in Notes in Banach spaces (ed.: H. E. Lacey), University Press, Austin and London, 1980, 379-404. MR 606226 (83g:46018)
  • [P] A. Pelczy nski, On Banach spaces containing $ {L_1}\left( \mu \right)$, Studia Math. 30 (1968), 231-246. MR 0232195 (38:521)
  • [R] H. P. Rosenthal, On the structure of weak*-compact subsets of a dual Banach space, in preparation.
  • [S] Th. Schlumprecht, Limited sets in Banach spaces, Dissertation, München, 1987.
  • [T] M. Talagrand, Un nouveau $ C\left( K \right)$ qui possède la propriété de Grothendieck, Israel J. Math. 37/1-2 (1980), 181-191. MR 599313 (82g:46029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20

Retrieve articles in all journals with MSC: 46B20

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society